Texas, 2004Flash Flood in Texas, October 24, 2004
October 24, 2004 · NWS HGX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Oct 24, 5:10 PM CST, 50 minutes earlier.
Area forecast discussion, Oct 24, 5:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
610 PM CDT SUN OCT 24 2004
.DISCUSSION...
AVIATION: WILL CARRY TSRA FOR CLL TAF FOR THE NEXT FEW HOURS AS
CONVECTION OUT WEST HEADS EAST. WILL LEAVE EASTERN TAFS RAIN FREE.
CIRRUS CANOPY AND THE LACK OF RAINFALL OVER SOUTHERN TAF SITES
SHOULD PRECLUDE FOG/LOW CLOUD DEVELOPMENT OVERNIGHT. HAVE LEANED
TOWARD VFR OVERNIGHT WITH MVFR (ONLY A FEW HOURS) TOWARD SUNRISE. 43
&&
CONVECTIVE COVERAGE REALLY BLOOMING OUT TO OUR WEST AS THE NEXT S/W
APPROACHES. GIVEN THE EXTRAPOLATED MOVEMENT OF THIS ACTIVITY...WILL
LIKELY KEEP CHC POPS IN FOR THE CWA THIS EVENING. AIRMASS DRYING TO
BEGIN TOMORROW AS THE UPPER RIDGE CENTERED OVER THE GULF BUILDS NWD
AND PUSHES THE JET A BIT FURTHER NORTH. WARMER TEMPS AND LOWER POPS
IN ORDER MON THROUGH LATE THU. MODELS HINTING AT INCREASED POPS FOR
THU NIGHT/FRI (FROM THE NNW) AS MOISTURE POOLS AHEAD OF A WEAK COLD
FRONT. GUIDANCE HAS BEEN RATHER INCONSISTENT WITH WHETHER OR NOT SE
TX WILL SEE FROPA THIS WEEKEND. PER LATEST RUNS...IT LOOKS LIKE ITS
BACK ON WITH BOTH ECMWF &GFS INDICATING AS MUCH. WHILE NOT EXPECTED
TO BE SIGNIFICANT AT ANY RATE...CAA WINDS SHOULD NOT LAST VERY LONG
BEFORE THE S/SELY LOW-LEVEL WINDS RETURN. THIS SCENARIO TO PLAY OUT
THIS WAY IN LARGE PART TO THE CLOSED UPPER LOW HANGING BACK IN/NEAR
THE CALI BAJA. EXTENDED PROGS THEN MOVE THE UPPER TROF ACROSS ALONG
WITH A MORE SIGNIFICANT FRONT FOR THE EARLY PART OF NEXT WEEK. 41
&&
.MARINE...
SOUTHERLY FLOW ESTABLISHED AND SHOULD REMAIN IN PLACE THROUGH AT
LEAST EARLY SATURDAY. WINDS OF 10-15 KNOTS AND SEAS 2-4 FEET. THE
PACIFIC COLD FRONT MIGHT GET INTO THE COASTAL WATERS SATURDAY NIGHT
OR SUNDAY. 45
&&
.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 72 87 72 87 71/ 50 20 10 10 10
HOUSTON (IAH) 73 87 73 88 71/ 40 05 05 05 05
GALVESTON (GLS) 78 86 78 86 77/ 20 05 05 05 05
&&
Hazardous weather outlook, Oct 24, 6:30 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
730 AM CDT SUN OCT 24 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-251200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
730 AM CDT SUN OCT 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE..TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Polk
- When
- October 24, 6:00 PM CST to 9:15 PM CST
- Where
- Polk County, 2 mi E of Corrigan
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.793, -94.830 (the zone’s center; the record gives no point)
FM 352 E of Corrigan impassable due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Texas, October 24, 2004$50,000 · 58 kt wind · 5 events
- Frost and Freeze in New York, October 24, 20046 events
- Heavy Snow in Montana, October 24 to 25, 20042 events
- Flood in Texas, October 24, 20041 event
- Frost and Freeze in New York, October 24, 20041 event
- Flash Flood in Tennessee, October 24, 2004$1,000 · 1 event
- Damaging Wind in North Carolina, October 24, 200450 kt wind · 1 event
- Hail in Texas, October 24, 20041.75 in hail · 1 event
- Heavy Rain in Hawaii, October 24 to 25, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427217.